Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 8, 2016, 8:59 PM CDT for Holt County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 8:59 PM CDT (01:59 UTC)
- Expired
- May 8, 2016, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
177
WUUS53 KLBF 090159
SVRLBF
NEC089-090230-
/O.NEW.KLBF.SV.W.0023.160509T0159Z-160509T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 859 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STUART...OR 20
MILES EAST OF BASSETT...MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATKINSON AND STUART.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 275 AND 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4276 9906 4248 9892 4245 9918 4252 9924
4274 9924
TIME...MOT...LOC 0159Z 151DEG 19KT 4259 9913
HAIL...1.00IN
WIND...60MPH
$$
ROBERG1 follow-up statement
692
WWUS53 KLBF 090231
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT SUN MAY 8 2016
NEC089-090240-
/O.EXP.KLBF.SV.W.0023.000000T0000Z-160509T0230Z/
HOLT NE-
931 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4276 9906 4248 9892 4245 9918 4252 9924
4274 9924
TIME...MOT...LOC 0229Z 151DEG 19KT 4259 9913
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:47 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 8, 6:47 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 313 PM CDT SUN MAY 8 2016 SOME CLEARING ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA HAS OCCURRED THIS AFTERNOON AND DEW POINTS REMAIN IN THE LOW TO MID 50S. HOWEVER...THE WARM FRONT IS ANALYZED WELL TO OUR SOUTH...WHICH WILL TAKE THE FOCUS OF LATE AFTERNOON CONVECTION AWAY FROM WESTERN AND CENTRAL NEBRASKA TO AREAS OF KANSAS AND SOUTHEAST NEBRASKA EAST OF THE DRY LINE AND ALONG AND SOUTH OF THE WARM FRONT. HOWEVER...A SECONDARY FOCUS FOR CONVECTION LIES WITH ANOTHER SHORT WAVE ROTATING AROUND THE BASE OF THE UPPER LOW IN SOUTHEASTERN COLORADO. SOME STORMS ARE ALREADY BEGINNING TO FIRE WITH THIS FEATURE AND THESE ARE THE STORMS THAT ARE EXPECTED TO ROTATE NORTHEAST INTO OUR FORECAST AREA LATER THIS AFTERNOON AND TONIGHT. THEY WILL BE ENTERING A RECEPITIVE ENVORONMENT AND MID LEVEL LAPSE RATES LOOK TO REMAIN FAILRY STEEP AND THE SUNSHINE DURING THE DAY WILL ASSIST LOWER AND MID LEVEL INSTABILITY. CAPE AND SHEAR IN THE HAIL GROWTH ZONE LOOKS FAVORABLE FOR HAIL...ESPECIALLY AFTER 22Z SO ANY STORMS THAT ARE ALLOWED TO TAKE OFF LATER THIS AFTERNOON AND EARLY EVENING COULD CONCEVIABLY PRODUCE SOME LARGE HAIL. HEADING INTO THE OVERNIGHT HOURS...RAIN WILL BECOME MORE WIDESPREAD AS STORMS CONGEAL INTO CLUSTERS ONCE THE SHORTWAVE LIFTS INTO CENTRAL NEBRASKA. WHILE A NON-ZERO CHANCE OF RAIN EXISTS ACROSS THE ENTIRE FORECAST AREA...THE BEST CHANCE FOR MEASURABLE AND AT TIMES HEAVY RAIN WILL BE EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. THE WAVE WILL EVENTUALLY CLOSE OFF INTO AN UPPER LOW BY MONDAY AFTERNOON OVER SOUTH DAKOTA...SLOWING THE PROGRESSION OF ANY SHOWERS TRYING TO MOVE OUT OF THE AREA FROM OVERNIGHT...ESPECIALLY NORTH OF THE INTERSTATE. THE UPPER LOW WILL MOVE LITTLE THROUGH THE DAY INTO MONDAY NIGHT AS ANOTHER UPPER LOW IN WYOMING FUJIWHARAS ITS WAY AROUND THE BASE OF THE NORTH DAKOTA LOW DURING THE DAY ON MONDAY. THIS SHOULD KEEP OUR HEIGHTS LOW AND OUR WEATHER SHOWERY AND UNSETTLED FOR MUCH OF THE DAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 313 PM CDT SUN MAY 8 2016 MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW ACROSS THE ROCKIES MOVES SLOWLY EAST TOWARD NRN NEB TONIGHT AND MONDAY. A SECOND UPPER LOW ACROSS SRN ALBERTA WILL MOVE INTO THE NRN HIGH PLAINS AND ABSORB THE FIRST DISTURBANCE BY TUESDAY MORNING. THE NEW UPPER LOW WILL DRIFT THROUGH THE DAKOTAS TUESDAY AND PULL COLD AIR INTO THE FCST AREA WEDNESDAY. A STRONG PUSH OF COLD AIR TUESDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SWRN AND NCNTL NEB. OTHERWISE RAIN CHANCES ARE ISOLATED TUESDAY AND WEDNESDAY AND DIURNALLY DRIVEN. TEMPERATURES TUESDAY RISE INTO THE 60S TO NEAR 70 WITH WEAK WARMING. HIGHS WEDNESDAY REMAIN IN THE UPPER 50S TO MID 60S. COLD AIR ALOFT MAY STEEPEN LAPSE RATES FOR AFTN SHOWERS ACROSS NRN NEB. FROST IS POSSIBLE WEDNESDAY MORNING ACROSS THE WRN SANDHILLS AND ERN PANHANDLE WITH LOWS IN THE MID 30S. OTHERWISE 40S ARE EXPECTED TUESDAY AND WEDNESDAY MORNING. WEDNESDAY NIGHT THROUGH SUNDAY...THE UPPER LOW ACROSS THE DAKOTAS WILL PULL CANADIAN AIR INTO THE FCST AREA FRIDAY THROUGH SUNDAY. HEIGHTS ALOFT INDICATE NORTHWEST FLOW BUT THE AIR APPEARS TO BE TOO COOL FOR TSTM DEVELOPMENT...K INDICES ARE LESS THAN 30C. THE GFS20 AND ECM ARE SIGNALING MID LEVEL FRONTOGENESIS SUPPORTING A CHANCE OF SHOWERS SATURDAY AND SUNDAY. THERE IS A CHANCE OF SHOWERS WITH THE REINFORCING COLD FRONT FRIDAY NIGHT. TEMPERATURES REMAIN COOL WITH HIGHS MOSTLY IN THE 50S AND 60S. LOWS FALL INTO THE 30S AND 40S WITH FROST POSSIBLE THURSDAY MORNING ACROSS WRN NEB. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 647 PM CDT SUN MAY 8 2016 THUNDERSTORMS WILL BE THE MAIN AVIATION CONCERN THIS EVENING. WHILE MOST OF THE THUNDERSTORMS WILL BE EAST OF THE KLBF AND KVTN TERMINALS...A FEW THUNDERSTORMS ARE POSSIBLE. AFTER MIDNIGHT...MVFR CEILINGS ARE FORCAST TO CONTINUE UNTIL 15Z MONDAY. && .HYDROLOGY... ISSUED AT 313 PM CDT SUN MAY 8 2016 ...FLOOD WARNING CONTINUES FOR THE NORTH PLATTE AT LEWELLEN... ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER OVER THE NEXT SEVERAL DAYS. ALONG THE NORTH PLATTE RIVER...BASED ON FLOWS UPSTREAM IN WYOMING AND THE WESTERN NEBRASKA PANHANDLE...INDICATIONS ARE THAT RIVER LEVELS WILL CONTINUE TO RISE FOR LISCO AND LEWELLEN THROUGH THE END OF THE WEEK. CURRENTLY...THE RIVER STAGE AT LEWELLEN IS 8.1 FEET ...WHICH IS 0.6 FEET ABOVE THE FLOOD STAGE OF 7.5 FEET. THIS STAGE IS EXPECTED TO GO TO 8.3 FEET TOWARD THE MIDDLE OF THIS WEEK. MODERATE FLOOD STAGE IS 8.5 FEET. THE NORTH PLATTE RIVER AT LISCO IS CURRENTLY AT 3.49 FEET AND THE LATEST FORECAST IS FOR IT TO RISE TO 4.8 FEET BY THE END OF THE WEEK. FLOOD STAGE IS 4.0 FEET AND MODERATE FLOOD STAGE IS AT 5.0 FEET. IF THE CURRENT FORECAST HOLDS THEN IT COULD REACH FLOOD STAGE BY WEDNESDAY. GIVEN THE UNCERTAINTY AND RECENT CHANGES IN THE FORECAST...A HYROLOGIC OUTLOOK WAS ISSUED BUT THAT MAY BE REPLACED BY A FLOOD WATCH IF FORECAST CERTAINTY INCREASES. ALONG THE SOUTH PLATTE RIVER...RIVER LEVELS WILL REMAIN ELEVATED THIS WEEK AND MAY APPROACH MINOR FLOOD STAGE AT ROSCOE BY THE END OF THE WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ALLEN LONG TERM...CDC AVIATION...ROBERG HYDROLOGY...ALLEN
Hazardous weather outlook, May 8, 5:40 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 PM CDT SUN MAY 8 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-092245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 540 PM CDT SUN MAY 8 2016 /440 PM MDT SUN MAY 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL IMPACT WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AT THIS TIME...THERE IS A RISK FOR SEVERE STORMS GENERALLY SOUTH AND EAST OF A LINE FROM CURTIS TO BREWSTER TO BARTLETT. LARGE HAIL WILL BE THE MAIN SEVERE THREAT. OVERNIGHT...HEAVY RAIN WILL BE A THREAT... ESPECIALLY EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER...WILL REMAIN ELEVATED. MINOR FLOODING WILL OCCUR ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN AS IT IS CONTINUES TO SLOWLY RISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. HIGH RIVER LEVELS WILL CONTINUE OVER THE NEXT SEVERAL DAYS ALONG THE SOUTH PLATTE RIVER...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. MINOR FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE NORTH PLATTE RIVER AT LEWELLEN...AND MAY BEGIN REACH MINOR FLOOD STAGE AT LISCO LATE IN THE WEEK. RIVER LEVELS ALONG THE SOUTH PLATTE MAY APPROACH MINOR FLOOD STAGE AT ROSCOE TOWARD THE END OF THE WEEK AS WELL BUT THEY ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING MAINLY IN CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ROBERG
In the hours before
Local storm report, May 8, 7:43 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 W AMELIA 42.23N 99.00W
05/08/2016 E1.00 INCH HOLT NE PUBLIC
&&
BTAYLORLocal storm report, May 8, 7:45 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 4 SW AMELIA 42.19N 99.02W
05/08/2016 M1.25 INCH HOLT NE CO-OP OBSERVER
&&
SNIVELYLocal storm report, May 8, 7:55 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 13 NW TAYLOR 41.90N 99.56W
05/08/2016 E60 MPH LOUP NE PUBLIC
&&
BTAYLORLocal storm report, May 8, 8:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 10 NW AMELIA 42.33N 99.10W
05/08/2016 M1.00 INCH HOLT NE PUBLIC
&&
BTAYLORLocal storm report, May 8, 8:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 5 N BURWELL 41.85N 99.13W
05/08/2016 E1.00 INCH GARFIELD NE PUBLIC
&&
SNIVELYLocal storm report, May 8, 8:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 4 NNE MASON CITY 41.28N 99.27W
05/08/2016 E1.00 INCH CUSTER NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:06 PM CDT | Special Weather Statement | LBF | Frontier | 39 min |
| May 8, 7:20 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
| May 8, 7:29 PM CDT | Tornado Warning | LBF | Frontier | 46 min |
| May 8, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 30 min |
| May 8, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 39 min |
| May 8, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 31 min |
| May 8, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 25 min |
| May 8, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 38 min |
| May 8, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 34 min |
| May 8, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 30 min |
| May 9, 12:19 AM CDT | River Flood Warning | LBF | Garden | 27 days |
| May 9, 4:57 PM CDT | Special Weather Statement | LBF | Boyd | 48 min |
| May 9, 5:30 PM CDT | Special Weather Statement | LBF | Boyd | 45 min |
| May 9, 6:02 PM CDT | Special Weather Statement | LBF | Hooker | 43 min |
| May 9, 6:10 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 6 hr |
| May 9, 6:45 PM CDT | Special Weather Statement | LBF | Logan | 45 min |
| May 9, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.